Alert archive / Iowa / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 109, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 6, 2018, 6:39 PM CDT for 4 counties in Iowa. It was in force for 81 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2018, 6:39 PM CDT (23:39 UTC)
- Expired
- Jun 6, 2018, 8:00 PM CDT
- In force
- 81 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Dallas County, IA, Madison County, IA, Polk County, IA, Warren County, IA
The radar
The Des Moines radar (KDMX), 29 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 6:40 PM CDT | HAIL 0.88 | 1 S Urbandale, IA | DELAYED REPORT. |
| Jun 6, 6:44 PM CDT | HAIL 0.5 | 2 Se Windsor Heights, IA | |
| Jun 6, 6:55 PM CDT | HAIL 1 | 1 Ene Windsor Heights, IA | MPING REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 3:23 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
737
WUUS53 KDMX 062339
SVRDMX
IAC049-121-153-181-070100-
/O.NEW.KDMX.SV.W.0109.180606T2339Z-180607T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
639 PM CDT WED JUN 6 2018
The National Weather Service in Des Moines has issued a
* Severe Thunderstorm Warning for...
Southern Polk County in central Iowa...
Madison County in south central Iowa...
Southern Dallas County in central Iowa...
Warren County in south central Iowa...
* Until 800 PM CDT.
* At 639 PM CDT, severe thunderstorms were located along a line
extending from near Pleasant Hill to West Des Moines to 7 miles
west of Adel, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Des Moines, West Des Moines, Urbandale, Clive, Indianola, Altoona,
Waukee, Norwalk, Pleasant Hill, Winterset, Adel, Windsor Heights,
Carlisle, Earlham, De Soto, Van Meter, Iowa State Fairgrounds, Des
Moines Int'l Airport, Valley West Mall and Avenue Of The Saints
Event Center.
People attending SA--
Principal Charity Classic should seek safe shelter immediately!
This includes the following highways...
Interstate 35 between mile markers 43 and 72.
Interstate 80 between mile markers 97 and 126.
Interstate 235 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4116 9424 4160 9424 4160 9428 4168 9428
4163 9375 4162 9335 4160 9335 4160 9333
4116 9333
TIME...MOT...LOC 2339Z 009DEG 19KT 4159 9339 4155 9376 4165 9416
HAIL...1.00IN
WIND...60MPH
$$
Beerends3 follow-up statements
593
WWUS53 KDMX 070002
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
702 PM CDT WED JUN 6 2018
IAC049-121-153-181-070100-
/O.CON.KDMX.SV.W.0109.000000T0000Z-180607T0100Z/
Polk IA-Madison IA-Dallas IA-Warren IA-
702 PM CDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHERN POLK...MADISON...SOUTHERN DALLAS AND WARREN COUNTIES...
At 702 PM CDT, severe thunderstorms were located along a line
extending from near Pleasantville to 7 miles southwest of Norwalk to
near Earlham, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Des Moines, West Des Moines, Urbandale, Clive, Indianola, Altoona,
Waukee, Norwalk, Pleasant Hill, Winterset, Adel, Windsor Heights,
Carlisle, Earlham, De Soto, Van Meter, Iowa State Fairgrounds, Des
Moines Int'l Airport, Valley West Mall and Avenue Of The Saints Event
Center.
People attending SA--
Principal Charity Classic should seek safe shelter immediately!
This includes the following highways...
Interstate 35 between mile markers 43 and 72.
Interstate 80 between mile markers 97 and 126.
Interstate 235 between mile markers 1 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4116 9424 4160 9424 4160 9428 4168 9428
4163 9375 4162 9335 4160 9335 4160 9333
4116 9333
TIME...MOT...LOC 0002Z 359DEG 23KT 4141 9338 4140 9375 4152 9418
HAIL...1.00IN
WIND...60MPH
$$
Beerends080
WWUS53 KDMX 070036
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
736 PM CDT WED JUN 6 2018
IAC153-070046-
/O.CAN.KDMX.SV.W.0109.000000T0000Z-180607T0100Z/
Polk IA-
736 PM CDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN POLK COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and central Iowa.
LAT...LON 4151 9424 4147 9370 4143 9333 4116 9333
4116 9424
TIME...MOT...LOC 0036Z 016DEG 15KT 4119 9337 4127 9380 4140 9423
$$
IAC049-121-181-070100-
/O.CON.KDMX.SV.W.0109.000000T0000Z-180607T0100Z/
Madison IA-Dallas IA-Warren IA-
736 PM CDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MADISON...SOUTHWESTERN DALLAS AND WARREN COUNTIES...
At 736 PM CDT, severe thunderstorms were located along a line
extending from 7 miles west of Melcher-Dallas to Avenue Of The Saints
Event Center to 8 miles southeast of Stuart, moving south at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Indianola, Norwalk, Winterset, Earlham, Avenue Of The Saints Event
Center, Milo, St. Charles, New Virginia, Truro, Martensdale, Lacona,
Patterson, St. Marys, East Peru, Macksburg, Ackworth, Bevington,
Spring Hill, Sandyville and Lake Ahquabi State Park.
This includes the following highways...
Interstate 35 between mile markers 43 and 64.
Interstate 80 between mile markers 97 and 99.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4151 9424 4147 9370 4143 9333 4116 9333
4116 9424
TIME...MOT...LOC 0036Z 016DEG 15KT 4119 9337 4127 9380 4140 9423
HAIL...0.75IN
WIND...60MPH
$$
Beerends966
WWUS53 KDMX 070102
SVSDMX
Severe Weather Statement
National Weather Service Des Moines IA
802 PM CDT WED JUN 6 2018
IAC049-121-181-070112-
/O.EXP.KDMX.SV.W.0109.000000T0000Z-180607T0100Z/
Madison IA-Dallas IA-Warren IA-
802 PM CDT WED JUN 6 2018
...THE SEVERE THUNDERSTORM WARNING FOR MADISON...SOUTHWESTERN DALLAS
AND WARREN COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
south central and central Iowa.
LAT...LON 4151 9424 4147 9370 4143 9333 4116 9333
4116 9424
TIME...MOT...LOC 0102Z 009DEG 19KT 4105 9340 4113 9383 4126 9426
$$
BeerendsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:54 PM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 6, 2:54 PM CDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 254 PM CDT Wed Jun 6 2018 .DISCUSSION.../Tonight through Wednesday/ Issued at 253 PM CDT Wed Jun 6 2018 Iowa is just downstream of the upper ridge axis across the Plains in an area of good warm advection and moisture advection. Strong instability has developed into the western half of Iowa this afternoon as temperatures and dewpoints have quickly risen. Surface boundary is pushing into northern Iowa with a weak shortwave crossing through South Dakota along with some associated forcing. This setup is the main concern in the short term with the potential for severe convection late this afternoon into tonight. Latest GOES- 16 visible imagery is showing agitated cumulus near Storm Lake and cap is likely to break within an hour or two as the updrafts continue to strengthen and the front approaches. Given the strong instability, rapid development is expected once initiation occurs. However, shear is modest at best with effective bulk shear around 25- 35kts across much of the area. Despite this lack of stronger shear, the strong instability should be more than sufficient for severe hail production. Downdraft CAPES are also robust with values of 1200-1400 adding the wind threat component as well. Any tornado potential is likely to be early in the event with initial strong updrafts stretching out any available surface vorticity near the boundary. As gusts fronts consolidate into the evening, the system is likely to become a forward propagating line moving southeast through central into southern Iowa during the evening with hail and winds the main threat. Heavy rains will also occur given PWATs approaching 1.5 inches although as the system become more progressive, the overall threat for flash flooding is expected to remain limited, although urban areas are always concerning in high rate events. This convective complex is expected to pass out of southern Iowa this evening. However, main low level flow will continue to be focused just west of the forecast area in Nebraska as southeast South Dakota overnight with convection continuing in those locations. Upper flow will likely carry some of this convection into western areas overnight with additional rainfall and some limited severe threat persisting through sunrise. Another round of convection is expected from later Thursday afternoon into Friday morning as a shortwave passes through the Plains and toward the state. There remains the potential for severe weather during this time along with heavy rain although detail remain somewhat sketchy as the convection tonight into early Thursday will impact Thursday afternoons outcome. The potential for additional periods of convection persist into the weekend and especially later Monday into Monday night as the main shortwave passes through the state. Temperatures will be at the mercy of convection, although with no push of colder air until early next week, readings will remain mostly above normal. && .AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/ Issued at 1235 PM CDT Wed Jun 6 2018 Morning convection has waned and focus is now on redevelopment this afternoon, likely toward 21z along or south of Highway 20. Storms will then propagate southeast or south with uncertainty still around on exact timing and impacts, but likely will be gusty and variable winds and restrictions to visibility and ceilings. These storms should exit the area later this evening, but may see new storms approach from the west after 6z, which is not currently reflected in the official TAFs with low confidence. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && DISCUSSION...Cogil AVIATION...Ansorge
Hazardous weather outlook, Jun 6, 3:29 PM CDT, 3 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 329 PM CDT Wed Jun 6 2018 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-072030- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 329 PM CDT Wed Jun 6 2018 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...This afternoon and tonight Scattered strong to severe thunderstorms are developing this afternoon and will continue into tonight. The main threats will be damaging thunderstorm wind gusts, large hail, and heavy rain. An isolated tornado or two is also possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday An active weather pattern will continue into the weekend. A few severe storms are possible on Thursday and Friday with the main threat expected to be hail and winds. The heavy rain potential also exists Thursday. .SPOTTER INFORMATION STATEMENT... Spotters might be needed this afternoon into tonight and at times Thursday into this weekend. Ansorge
In the hours before
Local storm report, Jun 6, 6:09 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL CONRAD 42.23N 92.87W
06/06/2018 E1.00 INCH GRUNDY IA TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL 5:40 TO 5:50 PM.
WINDS GUSTING BETWEEN 30 AND 40 MPH.
&&
ANSORGELocal storm report, Jun 6, 6:13 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
613 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM HAIL 5 ENE FONDA 42.63N 94.76W
06/06/2018 M1.00 INCH POCAHONTAS IA TRAINED SPOTTER
0349 PM HAIL FORT DODGE 42.51N 94.18W
06/06/2018 E0.88 INCH WEBSTER IA TRAINED SPOTTER
0354 PM HAIL 1 SSE FORT DODGE 42.49N 94.17W
06/06/2018 M1.00 INCH WEBSTER IA TRAINED SPOTTER
LOTS OF HALF INCH HAIL WITH QUARTER SIZED
HAIL NOW AS WELL.
0400 PM HAIL 1 NE FORT DODGE 42.52N 94.17W
06/06/2018 E0.88 INCH WEBSTER IA TRAINED SPOTTER
PEA TO NICKEL SIZED HAIL.
0415 PM HAIL 4 N ROCKWELL CITY 42.45N 94.64W
06/06/2018 E0.88 INCH CALHOUN IA TRAINED SPOTTER
TIME ESTIMATED.
0417 PM HAIL 3 NW DUNCOMBE 42.50N 94.04W
06/06/2018 M1.00 INCH WEBSTER IA TRAINED SPOTTER
0423 PM HAIL HOLLAND 42.40N 92.80W
06/06/2018 E0.88 INCH GRUNDY IA BROADCAST MEDIA
0426 PM HAIL STANHOPE 42.29N 93.80W
06/06/2018 E1.00 INCH HAMILTON IA LAW ENFORCEMENT
0427 PM HAIL 2 ENE STANHOPE 42.30N 93.76W
06/06/2018 E1.50 INCH HAMILTON IA TRAINED SPOTTER
STILL ONGOING.
0428 PM HAIL 3 E STANHOPE 42.28N 93.74W
06/06/2018 M1.00 INCH HAMILTON IA TRAINED SPOTTER
VIA SOCIAL MEDIA.
0438 PM HAIL 3 E STANHOPE 42.28N 93.74W
06/06/2018 E1.75 INCH HAMILTON IA TRAINED SPOTTER
SEVERAL OBLONG PIECES UP TO GOLFBALL SIZED,
CONSISTENT NICKEL TO QUARTER SIZED HAIL. VIA
SOCIAL MEDIA.
0444 PM HAIL 3 W LOHRVILLE 42.27N 94.61W
06/06/2018 E1.00 INCH CALHOUN IA TRAINED SPOTTER
VIA SPOTTERNETWORK.
0445 PM HAIL JEWELL 42.31N 93.64W
06/06/2018 E1.75 INCH HAMILTON IA TRAINED SPOTTER
0452 PM HAIL 1 E BOONE 42.05N 93.86W
06/06/2018 E0.25 INCH BOONE IA TRAINED SPOTTER
0504 PM HAIL TRAER 42.19N 92.46W
06/06/2018 E2.00 INCH TAMA IA BROADCAST MEDIA
VIA KWWL-TV VIEWER.
0508 PM HAIL 4 E BOONE 42.05N 93.80W
06/06/2018 E1.00 INCH BOONE IA PUBLIC
GENERALLY QUARTER SIZED HAIL FALLING IN THE
LAST 5 MINUTES. VIA SOCIAL MEDIA.
0514 PM HAIL GILBERT 42.11N 93.65W
06/06/2018 E0.75 INCH STORY IA TRAINED SPOTTER
0514 PM HAIL WESTSIDE 42.08N 95.10W
06/06/2018 E1.00 INCH CRAWFORD IA TRAINED SPOTTER
0520 PM HAIL 4 N NAPIER 42.03N 93.71W
06/06/2018 E1.00 INCH BOONE IA PUBLIC
VIA SOCIAL MEDIA.
0529 PM HAIL 2 N AMES 42.05N 93.63W
06/06/2018 E1.50 INCH STORY IA TRAINED SPOTTER
VIA SOCIAL MEDIA.
0532 PM TSTM WND GST 2 S AMES 41.99N 93.62W
06/06/2018 M71 MPH STORY IA ASOS
0533 PM TSTM WND DMG 2 W AMES 42.03N 93.66W
06/06/2018 STORY IA BROADCAST MEDIA
CORRECTED TO THUNDERSTORM WIND DAMAGE. TREE
DOWN ALONG HYLAND DRIVE JUST WEST OF IOWA
STATE UNIVERSITY CAMPUS. TIME ESTIMATED.
0533 PM TSTM WND DMG 1 WNW AMES 42.03N 93.65W
06/06/2018 STORY IA EMERGENCY MNGR
REPORTS OF TREE DAMAGE ON THE IOWA STATE
UNIVERSITY CAMPUS NEAR OSBORN DRIVE AND
BESSEY HALL.
0535 PM TSTM WND GST CONRAD 42.22N 92.87W
06/06/2018 E65 MPH GRUNDY IA PUBLIC
PEA SIZED HAIL WITH WINDS.
0539 PM HAIL 1 NNW AMES 42.04N 93.63W
06/06/2018 E1.00 INCH STORY IA TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL. NUMEROUS 2-3
INCH BRANCHES DOWN IN NEIGHBORHOOD.
0539 PM HAIL 3 SSW GILBERT 42.07N 93.68W
06/06/2018 E1.50 INCH STORY IA FIRE DEPT/RESCUE
TIME ESTIMATED.
0540 PM HAIL CONRAD 42.23N 92.87W
06/06/2018 E1.00 INCH GRUNDY IA TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL 5:40 TO 5:50 PM.
WINDS GUSTING BETWEEN 30 AND 40 MPH.
0542 PM HAIL 1 SE AMES 42.01N 93.61W
06/06/2018 E1.00 INCH STORY IA TRAINED SPOTTER
HAIL HAS BEEN ONGOING FOR AT LEAST 10 MIN.
0549 PM TSTM WND DMG NEVADA 42.02N 93.45W
06/06/2018 STORY IA EMERGENCY MNGR
8 INCH TREE LIMB DOWN FROM AN OLD TREE
BETWEEN THE 900-1100 BLOCK OF M AVENUE IN
NEVADA.
0600 PM HAIL WOODWARD 41.86N 93.92W
06/06/2018 E1.75 INCH DALLAS IA TRAINED SPOTTER
&&Local storm report, Jun 6, 6:27 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
627 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL POLK CITY 41.77N 93.71W
06/06/2018 E0.25 INCH POLK IA TRAINED SPOTTER
&&Local storm report, Jun 6, 6:28 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
628 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND GST 1 E DALLAS CENTER 41.68N 93.96W
06/06/2018 E60 MPH DALLAS IA FIRE DEPT/RESCUE
WITH 1/2 INCH HAIL.
&&Local storm report, Jun 6, 6:32 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
632 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0632 PM TSTM WND GST BONDURANT 41.69N 93.46W
06/06/2018 E50 MPH POLK IA FIRE DEPT/RESCUE
WITH PEA SIZED HAIL.
&&Local storm report, Jun 6, 6:39 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
639 PM CDT WED JUN 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 3 SE STRATFORD 42.24N 93.88W
06/06/2018 E1.75 INCH HAMILTON IA PUBLIC
PING PONG AND GOLF BALL SIZED HAIL. VIA
SOCIAL MEDIA.
&&
ANSORGEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:59 AM CDT | Special Weather Statement | DMX | Emmet, Palo Alto | 61 min |
| Jun 6, 6:10 AM CDT | Special Weather Statement | DMX | Humboldt, Pocahontas | 65 min |
| Jun 6, 7:10 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas, Webster | 50 min |
| Jun 6, 9:16 AM CDT | Special Weather Statement | DMX | Wright | 59 min |
| Jun 6, 9:33 AM CDT | Special Weather Statement | DMX | Humboldt | 27 min |
| Jun 6, 10:02 AM CDT | Special Weather Statement | DMX | Hamilton | 43 min |
| Jun 6, 10:30 AM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 15 min |
| Jun 6, 3:19 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Pocahontas | 41 min |
| Jun 6, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Webster | 46 min |
| Jun 6, 3:50 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun | 40 min |
| Jun 6, 3:51 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster | 54 min |
| Jun 6, 4:15 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Story, Webster | 45 min |
| Jun 6, 4:19 PM CDT | Severe Thunderstorm Warning | DMX | Wright | 33 min |
| Jun 6, 4:22 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene | 38 min |
| Jun 6, 4:34 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Tama | 41 min |
| Jun 6, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene, Hamilton, Story | 50 min |
| Jun 6, 4:47 PM CDT | Severe Thunderstorm Warning | DMX | Hardin, Marshall, Story | 43 min |
| Jun 6, 4:59 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford, Greene | 46 min |
| Jun 6, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Story | 48 min |
| Jun 6, 5:14 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 61 min |
| Jun 6, 5:19 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Polk, Story | 41 min |
| Jun 6, 5:25 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 35 min |
| Jun 6, 5:28 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Hardin, Marshall, Story, Tama | 47 min |
| Jun 6, 5:36 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 39 min |
| Jun 6, 5:39 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Greene, Guthrie | 66 min |
| Jun 6, 5:43 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 47 min |
| Jun 6, 5:47 PM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 58 min |
| Jun 6, 5:57 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Greene, Guthrie, Polk | 63 min |
| Jun 6, 6:07 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 53 min |
| Jun 6, 6:08 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Tama | 37 min |
| Jun 6, 6:29 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Carroll, Crawford | 36 min |
| Jun 6, 6:43 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 62 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.